What happens if I give my child too much cough medicine?

An overdose of cough and cold medicine may cause seizures and other life-threatening side effects. An overdose of NSAIDs may cause stomach bleeding. Alcohol is used in some OTC medicines. If your child has an overdose of OTC medicine, he may also have an alcohol overdose.

What are the side effects of taking too much cough syrup?

excessive sweating. nausea and vomiting (large quantities of cough syrup almost always cause people to throw up) belly pain. irregular heartbeat and high blood pressure.

What should I do if my child takes too much medicine?

If you believe your child has overdosed on a medication, act swiftly.

  1. Call The Poison Help Line immediately at 1-800-222-1222. …
  2. Call 9-1-1 instead if your child is unconscious, not breathing or having seizures.
  3. Follow up with your child’s healthcare provider.

What happens if you overdose cough medicine?

Dangerous physical symptoms of dextromethorphan overdose include tachycardia, slow breathing, changes in blood pressure and body temperature, and seizures. It is important to get help for a person suffering from a DXM overdose before these symptoms begin because they are more likely to lead to coma or death.

IT IS INTERESTING:  You asked: Is it OK if my baby only nurses for 10 minutes?

What are the side effects of taking too much medicine?

Symptoms of a drug overdose (including alcohol poisoning) may include:

  • nausea and vomiting.
  • severe stomach pain abdominal cramps.
  • diarrhoea.
  • chest pain.
  • dizziness.
  • loss of balance.
  • loss of co-ordination.
  • being unresponsive, but awake.

Is it bad to take cough syrup everyday?

Cough syrup is completely safe (and useful) when used as intended. When you take too much—intentionally or by accident—it causes a high, like some illicit drugs. Some types are riskier than others, especially if you have teens or young children at home.

When should cough syrup be taken?

As with all medicines, cough medicines should only be taken for the shortest period of time necessary, and most people only need to use a cough medicine for a few days. In general, most coughs do not last more than 2-3 weeks. If your cough does last longer than this then you should go to see your doctor.

What are the signs of over medication?

However, Some of the More Common Signs of Overmedication Include the Following:

  • Fatigue and energy depletion.
  • Pressure in the abdomen.
  • Aches and pains in the body.
  • Problems with balance and motor skills.
  • Fatalities and falls.
  • Rashes and flushing of the skin on a regular basis.
  • Weight gain or loss that is not clarified.

What happens if you give a child too much dimetapp?

Overdose symptoms may include nausea, vomiting, loss of appetite, sweating, stomach/abdominal pain, extreme tiredness, yellowing eyes/skin, and dark urine.

Can you overdose on zarbee’s cough syrup?

Zarbee’s products are all natural and gluten free, contain no drugs, alcohol and dyes, have no side effects and carry no risk of overdose.

IT IS INTERESTING:  Is 4 months breastfeeding enough?

Can you get drunk off of cough syrup?

Cough and Cold Medications

Many cold medications contain dextromethorphan, also called DXM. This product is safe to take in 15- to 30-milligram doses, the Nemours Foundation reports, but teens often take as much as 360 milligrams at one time. High doses of this drug result in hallucinogenic experiences.

Can I drink cough syrup to sleep?

Cough syrups do have one known benefit: They can make you drowsy and help you get to sleep, which is likely very much needed. (Cough syrup is not recommended for children under the age of four.) Just don’t take more than instructed because that can be seriously dangerous.

Can you overdose on Covonia cough medicine?

Overdose with this preparation is unlikely to occur, however, large doses of glycerin may cause thirst, headache, nausea, vomiting, diarrhoea, hyperglycaemia, dehydration, dizziness and mental confusion. Cardiac arrhythmias have been reported.

Small miracle